Alert archive / Tennessee / Frost Advisories in 2008

Frost Advisory 2, NWS Memphis, TN

October 19, 2008Alcorn County, Tishomingo County, Mississippi; 8 counties in Tennessee

NWS Memphis, TN issued this frost advisory at Oct 19, 2008, 3:34 PM CDT for Alcorn County, Tishomingo County, Mississippi; 8 counties in Tennessee. It took effect at Oct 20, 2008, 3:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 19, 2008, 3:34 PM CDT (20:34 UTC)
In effect from
Oct 20, 2008, 3:00 AM CDT
Expired
Oct 20, 2008, 8:51 AM CDT
In force
6 hr
Issued by
NWS Memphis, TN

Counties Alcorn County, MS, Tishomingo County, MS, Carroll County, TN, Chester County, TN, Decatur County, TN, Hardeman County, TN, Hardin County, TN, Henderson County, TN, Henry County, TN, McNairy County, TN

The radar

The Memphis radar (KNQA), 130 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2008-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2008-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1287 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMEG 192034
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
334 PM CDT SUN OCT 19 2008

...COLD TEMPERATURES AND AREAS OF FROST EXPECTED OVERNIGHT OVER
PORTIONS OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI...

MSZ005-006-TNZ004-021-053>055-090>092-200445-
/O.NEW.KMEG.FR.Y.0002.081020T0800Z-081020T1400Z/
ALCORN-TISHOMINGO-HENRY-CARROLL-CHESTER-HENDERSON-DECATUR-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...CORINTH...IUKA...PARIS...HUNTINGDON...
LEXINGTON...BOLIVAR...SAVANNAH
334 PM CDT SUN OCT 19 2008

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY. 

COOL CANADIAN HIGH PRESSURE OVER THE AREA WILL ALLOW FOR EXCELLENT
RADIATIONAL COOLING CONDITIONS...INCLUDING CLEAR SKIES AND LIGHT
WINDS. TEMPERATURES TONIGHT ARE FORECAST TO DROP INTO THE LOW TO
MID 30S IN SHELTERED AND VALLEY LOCATIONS ACROSS PORTIONS OF WEST
TENNESSEE AND NORTHEAST MISSISSIPPI. THESE CONDITIONS WILL BE
FAVORABLE FOR FROST DEVELOP LATE TONIGHT AND EARLY MONDAY MORNING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

JLH
3 follow-up statements
000 
WWUS74 KMEG 200324
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1024 PM CDT SUN OCT 19 2008

...COLD TEMPERATURES AND AREAS OF FROST EXPECTED OVERNIGHT OVER
PORTIONS OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI...

MSZ005-006-TNZ004-021-053>055-090>092-201130-
/O.CON.KMEG.FR.Y.0002.081020T0800Z-081020T1400Z/
ALCORN-TISHOMINGO-HENRY-CARROLL-CHESTER-HENDERSON-DECATUR-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...CORINTH...IUKA...PARIS...HUNTINGDON...
LEXINGTON...BOLIVAR...SAVANNAH
1024 PM CDT SUN OCT 19 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY. 

COOL CANADIAN HIGH PRESSURE OVER THE AREA WILL ALLOW FOR
EXCELLENT RADIATIONAL COOLING CONDITIONS...INCLUDING CLEAR SKIES
AND LIGHT WINDS. TEMPERATURES TONIGHT ARE FORECAST TO DROP INTO
THE LOW TO MID 30S IN SHELTERED AND VALLEY LOCATIONS ACROSS
PORTIONS OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI. THESE
CONDITIONS WILL BE FAVORABLE FOR FROST DEVELOP LATE TONIGHT AND
EARLY MONDAY MORNING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS74 KMEG 200827 AAA
NPWMEG

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
327 AM CDT MON OCT 20 2008

...COLD TEMPERATURES AND AREAS OF FROST EXPECTED THIS MORNING OVER
PORTIONS OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI...

MSZ005-006-TNZ004-021-053>055-090>092-201400-
/O.CON.KMEG.FR.Y.0002.000000T0000Z-081020T1400Z/
ALCORN-TISHOMINGO-HENRY-CARROLL-CHESTER-HENDERSON-DECATUR-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...CORINTH...IUKA...PARIS...HUNTINGDON...
LEXINGTON...BOLIVAR...SAVANNAH
327 AM CDT MON OCT 20 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO COOL INTO
THE MID 30S IN RIVER VALLEYS AND LOW LYING AREAS THIS MORNING...
LEADING TO THE POSSIBILITY OF FROST ON THE GROUND. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS74 KMEG 201351
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
851 AM CDT MON OCT 20 2008


MSZ005-006-TNZ004-021-053>055-090>092-201500-
/O.CAN.KMEG.FR.Y.0002.000000T0000Z-081020T1400Z/
ALCORN-TISHOMINGO-HENRY-CARROLL-CHESTER-HENDERSON-DECATUR-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...CORINTH...IUKA...PARIS...HUNTINGDON...
LEXINGTON...BOLIVAR...SAVANNAH
851 AM CDT MON OCT 20 2008

...FROST ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELED THE FROST
ADVISORY.

SUNNY SKIES AND WARMING TEMPERATURES WILL CONTINUE THROUGH THE
DAY. THUS THE FROST ADVISORY HAS BEEN CANCELED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this frost advisory went out at Oct 19, 3:28 PM CDT, 6 minutes earlier.

Area forecast discussion, Oct 19, 3:28 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
328 PM CDT SUN OCT 19 2008

.DISCUSSION...

CANADIAN HIGH PRESSURE WILL REMAIN OVER THE MID SOUTH AGAIN
TONIGHT ALLOWING THE ATMOSPHERE TO DECOUPLE OVER EASTERN SECTIONS
AGAIN. THIS WILL PROVIDE IDEAL RADIATIONAL COOLING CONDITIONS WITH
CLEAR SKIES...LIGHT WINDS...AND LOW TEMPERATURES SIMILAR TO LAST
NIGHTS LOWS IN EASTERN AREAS. SHOULD SEE LOWS DROP AGAIN INTO THE
LOW TO MID 30S IN SHELTERED LOCATIONS AND AREAS WITHIN THE
TENNESSEE RIVER VALLEY. THIS WILL LIKELY LEAD TO AREAS OF
FROST...THEREFORE HAVE ISSUED A FROST ADVISORY FOR EASTERN
PORTIONS OF THE FORECAST AREA.

SURFACE HIGH PRESSURE WILL MOVE EAST ON MONDAY WITH UPPER RIDGING
PERSISTING OVER THE REGION. THIS WILL ALLOW FOR WINDS TO RETURN
BACK OUT OF THE SOUTH AND A NICE REBOUND IN TEMPERATURES BACK INTO
THE 70S FOR MOST LOCATIONS BY MONDAY AFTERNOON. DRY CONDITIONS
WILL ACCOMPANY THE WARMER TEMPERATURES. BY MONDAY NIGHT AND TUESDAY...A
NORTHERN STREAM SHORTWAVE TROUGH WILL SWING ACROSS THE GREAT LAKES
AND FORCE A BACKDOOR COLD FRONT INTO NORTHERN PORTIONS OF THE
REGION. THE AIRMASS SHOULD REMAIN TOO DRY TO SUPPORT PRECIPITATION
WITH THIS FRONT...BUT SLIGHTLY COOLER TEMPERATURES CAN BE EXPECTED
ON TUESDAY ACROSS NORTHERN SECTIONS.

FOR WEDNESDAY AND BEYOND...A POTENT UPPER LEVEL LOW PRESSURE
DEVELOPING OVER THE CENTRAL PLAINS STATES ON WEDNESDAY WILL MOVE
SLOWLY SOUTHEAST TOWARDS THE MID SOUTH. THERE STILL IS SOME
DISAGREEMENT AMONG THE MEDIUM RANGE MODELS CONCERNING TIMING AND
MOVEMENT OF THIS FEATURE...THOUGH THERE IS ENOUGH CONSENSUS TO
INCLUDE RAIN AND ISOLATED THUNDERSTORM CHANCES INTO THE FORECAST
FROM WEDNESDAY AFTERNOON THROUGH SATURDAY NIGHT AS THE SYSTEM
SHOULD SLOW DOWN NEAR OUR REGION. THE BEST RAIN CHANCES APPEAR TO
BE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS BEST UPPER LEVEL
DYNAMICS ASSOCIATED WITH THE UPPER LOW MOVE ACROSS THE REGION.
HAVE INCLUDED LIKELY POPS FOR MOST AREAS THROUGH THIS PERIOD. ALSO
CANNOT COMPLETELY RULE OUT SOME ELEVATED THUNDERSTORMS AS WELL
FROM WEDNESDAY AFTERNOON THROUGH THURSDAY. SEVERE CHANCES AT THIS
POINT LOOK MINIMAL...AS SURFACE BASED INSTABILITY REMAINS
SUPPRESSED ALONG THE GULF COAST. TEMPERATURES SHOULD REMAIN BELOW
SEASONAL AVERAGES FOR THURSDAY THROUGH SATURDAY DUE TO
CLOUDS...RAINFALL...AND LOWER MID LEVEL HEIGHTS ASSOCIATED WITH
THE UPPER LOW.

HIGH PRESSURE WILL BEGIN TO BUILD BACK INTO THE MID SOUTH FOR
SUNDAY AND INTO EARLY NEXT WEEK WITH A RETURN TO DRY WEATHER AND
CONTINUED COOL FALL TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  47  73  53  73 /   0   0   0  10
MKL  38  70  44  72 /   0   0   0  10
JBR  43  72  49  69 /   0   0  10  10
TUP  42  73  45  76 /   0   0   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...FROST ADVISORY FROM 3 AM TO 9 AM CDT MONDAY FOR ALCORN-
     TISHOMINGO.

TN...FROST ADVISORY FROM 3 AM TO 9 AM CDT MONDAY FOR CARROLL-CHESTER-
     DECATUR-HARDEMAN-HARDIN-HENDERSON-HENRY-MCNAIRY.

&&

JLH
Hazardous weather outlook, Oct 19, 3:25 AM CDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
325 AM CDT SUN OCT 19 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-201100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
325 AM CDT SUN OCT 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

PWB

Nearby

Frost Advisories in Tennessee, 2008Frost Advisories in Mississippi, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.